Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Lubbock, TX

April 1, 20189 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 1, 2018, 2:38 PM CDT for 9 counties in Texas. It took effect at Apr 2, 2018, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 2:38 PM CDT (19:38 UTC)
In effect from
Apr 2, 2018, 2:00 PM CDT
Expired
Apr 2, 2018, 9:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 550 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
550 m²/s²
0-3 km storm-relative helicity
673 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS84 KLUB 011938
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
238 PM CDT Sun Apr 1 2018

TXZ021-027-033-039-020500-
/O.UPG.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/
/O.NEW.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/
Parmer-Bailey-Cochran-Yoakum-
238 PM CDT Sun Apr 1 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH
PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 2 PM to 9 PM CDT Monday. The
Fire Weather Watch is no longer in effect. 

* Wind...Southwest at 25 to 30 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ023-029-035-041-020500-
/O.EXA.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/
Swisher-Hale-Lubbock-Lynn-
238 PM CDT Sun Apr 1 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH
OF THE SOUTH PLAINS...

The National Weather Service in Lubbock has issued a Fire Weather
Watch, which is in effect from Monday afternoon through Monday
evening. 

* Timing...Monday afternoon through early Monday evening.

* Wind...Southwest at 20 to 25 mph.

* Humidity...Around 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ022-028-034-040-020500-
/O.CON.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/
Castro-Lamb-Hockley-Terry-
238 PM CDT Sun Apr 1 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MUCH OF THE SOUTH PLAINS...

* Timing...Monday afternoon through early Monday evening.

* Wind...Southwest at 20 to 25 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$
4 follow-up statements
446 
WWUS84 KLUB 020834
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
334 AM CDT Mon Apr 2 2018

TXZ023-029-035-041-020945-
/O.CAN.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/
Swisher-Hale-Lubbock-Lynn-
334 AM CDT Mon Apr 2 2018

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE EASTERN SOUTH PLAINS...

The National Weather Service in Lubbock has cancelled the Fire
Weather Watch. 



$$

TXZ022-028-034-040-030200-
/O.UPG.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/
/O.EXA.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/
Castro-Lamb-Hockley-Terry-
334 AM CDT Mon Apr 2 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 2 PM this afternoon to 9 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 



* Wind...Southwest at 20 to 25 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ021-027-033-039-030200-
/O.CON.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/
Parmer-Bailey-Cochran-Yoakum-
334 AM CDT Mon Apr 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS
PANHANDLE...

* Wind...Southwest at 25 to 30 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
551 
WWUS84 KLUB 021538
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1038 AM CDT Mon Apr 2 2018

TXZ023-030200-
/O.EXA.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/
Swisher-
1038 AM CDT Mon Apr 2 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS
PANHANDLE...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 2 PM this afternoon to 9 PM CDT
this evening. 

* Wind...Southwest at 25 to 30 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ021-022-027-028-033-034-039-040-030200-
/O.CON.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
1038 AM CDT Mon Apr 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS
PANHANDLE...

* Wind...Southwest at 25 to 30 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
194 
WWUS84 KLUB 022039
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
339 PM CDT Mon Apr 2 2018

TXZ021>023-030200-
/O.NEW.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/
/O.CON.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/
Parmer-Castro-Swisher-
339 PM CDT Mon Apr 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH
PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the southern Texas
Panhandle, northern Rolling Plains, and northeastern South Plains...

The National Weather Service in Lubbock has issued a Fire Weather
Watch, which is in effect from Tuesday morning through Tuesday 
evening. 

* Wind...Southwest at 25 to 30 mph this afternoon and evening.
  Wind west to northwest 15 to 25 mph early Tuesday increasing to
  northerly 25 to 35 mph and gusty late Tuesday morning and 
  afternoon.

* Humidity...Between 5 and 10 percent this afternoon and early
  evening - near 15 percent Tuesday.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ027-028-033-034-039-040-030200-
/O.CON.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/
Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
339 PM CDT Mon Apr 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH
PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE...

* Wind...Southwest at 20 to 30 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ024>026-029>032-037-038-030200-
/O.NEW.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/
Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Dickens-King-
339 PM CDT Mon Apr 2 2018

...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the southern Texas
Panhandle, northern Rolling Plains, and northeastern South Plains...

The National Weather Service in Lubbock has issued a Fire Weather
Watch, which is in effect from Tuesday morning through Tuesday 
evening. 

* Timing...Mid morning until early evening.

* Wind...Northwest 15 to 20 mph increasing to northerly 25 to 35
  mph and gusty.

* Humidity...Near 15 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$
175 
WWUS84 KLUB 030211
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
911 PM CDT Mon Apr 2 2018

TXZ021>023-032000-
/O.EXP.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/
/O.CON.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/
Parmer-Castro-Swisher-
911 PM CDT Mon Apr 2 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE WESTERN SOUTH PLAINS AND THE EXTREME 
SOUTHWESTERN TEXAS PANHANDLE...

* Wind...Wind west to northwest 15 to 25 mph early Tuesday 
  increasing to northerly 25 to 35 mph and gusty late Tuesday 
  morning and afternoon. 

* Humidity...Between 5 and 10 percent this afternoon and early 
  evening - near 15 percent Tuesday.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ027-028-033-034-039-040-030315-
/O.EXP.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/
Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
911 PM CDT Mon Apr 2 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN
TEXAS PANHANDLE...


...Critical Fire Weather conditions have improved. Winds have
decreased below critical values and min RH values have improved. 

$$

TXZ024>026-029>032-037-038-032000-
/O.CON.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/
Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Dickens-King-
911 PM CDT Mon Apr 2 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE, NORTHERN ROLLING
PLAINS, AND NORTHEASTERN SOUTH PLAINS...

* Timing...Mid morning until early evening.

* Wind...Northwest 15 to 20 mph increasing to northerly 25 to 
  35 mph and gusty. 

* Humidity...Near 15 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:53 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 1, 12:53 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1253 PM CDT Sun Apr 1 2018

.DISCUSSION...
Made an adjustment to afternoon highs. The clouds from this
morning have been slower to erode than initially expected and
northerly winds have not made the turn to the southeast as
expected. This has kept highs from warming much today, therefore,
pulled highs down for this afternoon. Also adjusted winds to
reflect the slower turn to the E and SE.

&&

.PREV DISCUSSION... /issued 1230 PM CDT Sun Apr 1 2018/

AVIATION...
Cigs have been slow to lift but should be improving at KLBB and
KPVW in the next couple of hours. Overcast skies will develop
again at three TAF sites tonight with cigs falling after 6Z
beginning at KCDS.

PREV DISCUSSION... /issued 345 AM CDT Sun Apr 1 2018/

DISCUSSION...
Today is the trickiest part of the forecast as high temperatures
in particular will be captive to a few different factors. The
initial cold frontal passage last evening has left the forecast
area with east to northeast winds. The reinforcing cooler air is
currently working into the northeastern zones and will continue to
do so through the morning. Issue number one is how far to
southwest will the front push before stalling. Current model runs
suggest a little bit farther than previously expected, but
southeast to even south winds are still progged to develop across
the far southwestern zones this afternoon, likely leading to
temperatures there at least pushing to the 70 degree mark. Much
will depend on the quality of cool air that can push southwest
past Lubbock. The second issue is cloud cover. Models currently
favor high cloud more than low cloud, which would favor slightly
warmer temperatures, especially across northeastern counties. Have
made some adjustments to the previous forecast, keeping a gradient
from southwest to northeast across the area. Given the factors
above the southwest was cooled slightly and the northeast warmed.
There still remains a decently high bust potential today, however.

What is more certain is a sharp warm-up for Monday as south to
southwest winds return in earnest ahead of a low amplitude
positively tilted upper short wave trough in the southern branch
of the jet stream. Temperatures should shoot into the 80s for all
but maybe the far eastern row of counties. This trough will cross
the forecast area Tuesday, coming into phase with a northern
branch trough, which in tandem will help push a cold front through
the forecast area Tuesday and all the way to the Texas Gulf Coast
by Wednesday morning. The remainder of the forecast looks pretty
benign with upper level flow remaining a bit north of west through
the rest of the week. A trough embedded in this flow is progged to
approach the forecast area Friday with a weak cold front
associated with it and rain chances likely staying to the east of
the forecast area.

FIRE WEATHER...
Dry, warm, and breezy conditions will develop Monday ahead of an
upper level short wave trough. Elevated to critical conditions may
develop west of the Caprock escarpment with the best chance for
critical conditions being along and west of U.S. Highway 385. The
Fire Weather Watch issued yesterday remains valid.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for TXZ021-022-027-028-033-034-039-040.

&&

74/99/99
Hazardous weather outlook, Apr 1, 11:25 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1125 AM CDT Sun Apr 1 2018

TXZ021>044-021630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1125 AM CDT Sun Apr 1 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions are possible across the extreme
Southwestern Panhandle and the western South Plains on Monday as warm
temperatures and strong winds will return to the area. A Fire
Weather Watch is in effect for areas along and west of U.S.
Highway 385.

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.